MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-50D
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Metal Related Pathology (4530)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2022.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update: per medical records received, patient also exhibited altr.Corrosion was observed at the stem-head interface intraoperatively.The trunnion was wiped clean and the stem was left implanted as it was well-fixed.The shell was also revised as the surgeon felt the patient "would benefit from revision to a larger cup which is more anteverted less vertical.".
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a female patient who underwent a primary total hip arthroplasty in 2011 with an accolade stem and a cocr femoral head.Patient developed symptoms and signs consistent with trunnion/head corrosion and altr.Approximately 10 years after the initial procedure, the patient required revision.I can confirm that the patient had the primary procedure and the revision procedure since i was able to review the operation reports for each.The root cause of this event cannot be determined with certainty.The root causes of trunnion/head corrosion and altr are multifactorial including surgical technique, especially the preparation or lack thereof, of the femoral head and trunnion before insertion.No particular preparation was performed in this case.Also contributing could be the patient's activity level and bmi, as well as implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated cobalt and chromium levels, altr, and corrosion.The shell was also revised to improve positioning and increase to a greater size for more optimal liner and head options.A review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a female patient who underwent a primary total hip arthroplasty in 2011 with an accolade stem and a cocr femoral head.Patient developed symptoms and signs consistent with trunnion/head corrosion and altr.Approximately 10 years after the initial procedure, the patient required revision.I can confirm that the patient had the primary procedure and the revision procedure since i was able to review the operation reports for each.The root cause of this event cannot be determined with certainty.The root causes of trunnion/head corrosion and altr are multifactorial including surgical technique, especially the preparation or lack thereof, of the femoral head and trunnion before insertion.No particular preparation was performed in this case.Also contributing could be the patient's activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18500317
Report Number0002249697-2024-00066
Device Sequence Number12793608
Product Code LPH
UDI-Device Identifier07613327040135
UDI-Public07613327040135
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number502-03-50D
Device Lot NumberMKK9P2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale